Keep getting sweats and chills

Keep getting sweats and chills

Welcome to Spine-health’s Back Surgery and Neck Surgery patient community. You can also read doctor approved Back Surgery and Neck Surgery Articles and watch Surgery Videos.
12 posts / 0 new
Last post
yasmina
yasmina's picture
Offline
Last seen: 11 months 3 weeks ago
Title: Member
Joined: 06/19/2008 - 5:38pm
Keep getting sweats and chills

And yet, I don't have a fever. What do you think this could be? I'll probably give my dr.'s office a call today, but thoughts I'd yet your ideas first.

TIA!

advertisement
deltalady
deltalady's picture
Offline
Last seen: 9 months 4 days ago
Title: Member
Joined: 12/21/2008 - 4:19pm
Hi Yasmina

I have dealt with anxiety issues for many years -- usually controlled by meds but flares up when there is a significant upheaval in my life (such as job loss, death in the family, etc.).

I see in your signature that you were just recently diagnosed with severe depression and anxiety. I can tell you from my experience that I always had the sweats and chills when in an "episode" of severe anxiety. I now don't give it more than a passing thought when it happens because I know it will pass and go away completely once I start to feel "normal" again. Sometimes it's also a symptom of the meds you're taking.

It usually bothered me the most in the mornings -- especially after taking a shower -- which drove me nuts because I felt like I had to take another shower (LOL!).

Hope my story helps you and feel better soon.

Take care,

Judy

gwennie17
Offline
Last seen: 4 years 3 months ago
Title: Member
Joined: 12/30/2008 - 12:07am
Hello --

Surgery is a major assault on the body and sometimes it takes awhile for all the systems to reset themselves. The hormonal system is upset by the anesthetic and it takes awhile to readjust. I can't give you a scientific explanation for this...just know it seems to happen to many people.

It can also be a result of medications. I feel like this every time I have a steroid injection.

marirlpn
marirlpn's picture
Offline
Last seen: 1 year 6 months ago
Title: Member
Joined: 12/09/2008 - 8:34am
Hi Karen,

You are taking Percocet I believe for pain? Tylenol will give you the sweats and chills, at least it does that to me. Hope you feel better. See you in chat!

Marianne

jeauxbert
jeauxbert's picture
Offline
Last seen: 1 year 3 weeks ago
Title: Member
Joined: 06/23/2008 - 9:11am
I HATE SWEATS AND CHILLS!

I've had a hysterectomy; nowadays, I have hot flashes; which creates sweat. Then once that passes, the coolish air on the sweat makes me cold and I get the chills.

It could be so many different reasons. Don't you love that answer? Sorry I could not have been more helpful?

Slkep2004
Offline
Last seen: 4 years 3 months ago
Title: Member
Joined: 10/21/2009 - 5:08pm
I can relate

I have found that all of my chills and sweats are medicine related. I have soaked sheets and pillows and clothes. I can totally relate. When I was taking heavy doses before surgery and right afterwards, I also took a promethazine pill that helped with nausea and some of the oxycodone symptoms. Seemed to help keep some of my nerves in check. Just talk to your doctor about it, if anything can be done about it, they're the ones who can help. Some symptoms I have just had to live with though. Just remember that a lot of this is temporary and will not last forever. Hang in there and remember to communicate with your doctors!
Sincerely,
S.

Farmgrrl
Offline
Last seen: 2 years 5 months ago
Title: Member
Joined: 10/10/2009 - 4:31pm
I too had sweats & chills

I too had sweats & chills while taking Percocet after surgery.

awalker819
awalker819's picture
Offline
Last seen: 3 years 3 months ago
Title: Member
Joined: 08/11/2009 - 11:16am
My guess would also be med related

I had horrible sweats and chills after I was taken off the morphine pump while I was in the hospital after m fusion. I also had them off and on while I was home and trying to wean myself off of the percocet. The pain meds, and withdrawals from them can be really nasty.

B52
Offline
Last seen: 3 years 17 hours ago
Title: Member
Joined: 11/05/2009 - 10:06pm
Percocet sweat

When I was in my first couple post op days in the hospital (L5S1 PLIF) I would freeze on minute and than sometimes I'd sweat my blankets and pillows so wet that the staff would have to change them for dry ones. That's happened a couple times since I've been home, but it is happening less often. In hosp, I was quite often given percocet and I had a feeling that it was part of the cause.

I am getting better, though, nearly a month post op. And drier too!! You will get better..as Gwennie put it, you have had a pretty big assault to your body and it might take a while to work it out.

Aloha
Aaron

SpineAZ
SpineAZ's picture
Offline
Last seen: 2 weeks 11 hours ago
Title: Member
Joined: 10/21/2009 - 11:52pm
Meds

It can be, as many said, related to meds. Could be a change in type or dosage or the way your body is handling it right after surgery. Watch for a fever, but if you don't have a fever it could be the meds.

The worst part is that it can be unpredictable. I have a steady med schedule but occasionally it hits me as well. I even got tested for menopause and found out I wasn't even close to menopausal range.

Multiple ACDFs, Multiple Lumbar Fusions; Rt TKR; Rt thumb fusion ; Lt thumb arthroplasty

lsteller
lsteller's picture
Offline
Last seen: 1 year 4 months ago
Title: Member
Joined: 09/19/2008 - 10:12pm
Narcotics

can do that to you. They can also make you somewhat itchy. Just the effect they have on extreme nerve endings.

Linda

3 level spinal fusion, L3/4, L4/5, L5/S1, November 2008. Stiff, but I can walk.

Pages